Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Pain in the neck and chest, shortness of breath. Taking adipex. Due to anxiety from medication? High BP

Hello....I've been taking adipex for a week now. Im in the er as we speak for the 2nd time today but I feel as if something is being left out. Around 4am I was awakened out of my sleep from neck head and chest pain and sometimes shortness of breath...they keep saying anxiety from the pills also with coffee has this but prescribed Ibuprofen now they gave me some pill to calm me down but what I need is something for.blood pressure right? And when I came in this morning my blood pressure was 165/70 here now it was 145/100...what should I terrified and so is my family
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient,

To achieve a diagnosis of high blood pressure, we need at least 2 readings obtained one week apart, after quietly resting in a sitting position for 5 minutes, without recent consumption of caffeine, cigarretes or other vasoactive substances. Many anxious patients do have white coat hypertension, meaning that the anxiety to see doctors increases blood pressure at that moment; if this is the case, then an ambulatory blood pressure monitor is the best way to rule in or out the diagnosis.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Sun, 26 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor